Mucocutaneous adverse events are commonly observed under immune checkpoint inhibitors (ICIs) therapy. Here, we report the case of a 43-year-old male patient with a stage IIIC melanoma disease who developed hidradenitis suppurativa (HS) three months after the beginning of an anti-PD-1 (nivolumab) adjuvant therapy. The patient had no comorbidities other than obesity and severe acne during adolescence. After an unsuccessful course of lymecycline while he was still treated with nivolumab, he gradually improved under zinc gluconate therapy and, more importantly, after nivolumab cessation. HS is a recurrent follicular inflammatory disease in the apocrine gland-bearing areas of the body often associated with obesity, metabolic syndrome, tobacco smoking, inflammatory bowel diseases, psoriasis, and arthritis. In our patient, the latency period between drug initiation and onset of HS symptoms and the improvement after immunotherapy discontinuation, argued strongly in favor of an anti-PD-1-induced HS. Anti-PD-1 therapies often trigger T cells-mediated adverse events that mimic Th17-mediated inflammatory and neutrophilic diseases. We suggest that HS, as other pustular skin reactions and ICIs-induced neutrophilic colitis, can be part of the anti-PD-1 mucocutaneous adverse event spectrum.
https://i1.wp.com/higenix.com/wp-content/uploads/2021/02/dermatopathology-logo-sq.png?fit=160%2C160&ssl=1 160 160 Steve https://higenix.com/wp-content/uploads/2018/09/higenix-hs-treatment.png Steve2021-02-25 09:41:002021-02-25 09:41:00Dermatopathology | Free Full-Text | Anti-PD-1-Induced Hidradenitis Suppurativa
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited